Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 70, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Feb 27, 2011, 11:43 AM CST. It took effect at Feb 27, 2011, 4:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 11:43 AM CST (17:43 UTC)
- In effect from
- Feb 27, 2011, 4:00 PM CST
- Expired
- Feb 28, 2011, 3:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
776 WHUS74 KLCH 271743 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1143 AM CST SUN FEB 27 2011 ...INCREASING WINDS CAN BE EXPECTED THIS AFTERNOON AND EVENING... .MODERATE ONSHORE FLOW WILL CONTINUE TO INCREASE THIS AFTERNOON AND EVENING AHEAD OF A LOW PRESSURE SYSTEM. WINDS WILL BEGIN TO RELAX LATE TONIGHT. GMZ435-455-271845- /O.CAN.KLCH.MF.Y.0018.000000T0000Z-110227T1800Z/ VERMILION BAY- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- 1143 AM CST SUN FEB 27 2011 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE DENSE FOG ADVISORY. $$ GMZ470-472-475-280145- /O.NEW.KLCH.SC.Y.0070.110227T2200Z-110228T0900Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1143 AM CST SUN FEB 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST MONDAY. * WINDS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. * SEAS: SEAS WILL BUILD 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
548 WHUS74 KLCH 280343 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 943 PM CST SUN FEB 27 2011 ...STRONG WINDS CAN BE EXPECTED THROUGH MUCH OF TONIGHT... .MODERATE ONSHORE FLOW WILL CONTINUE THIS EVENING AHEAD OF A LOW PRESSURE SYSTEM. WINDS WILL BEGIN TO RELAX LATE TONIGHT. GMZ470-472-475-280900- /O.CON.KLCH.SC.Y.0070.000000T0000Z-110228T0900Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 943 PM CST SUN FEB 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY. * WINDS: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. * SEAS: SEAS WILL BUILD 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 11:28 AM CST, 15 minutes earlier.
Area forecast discussion, Feb 27, 11:28 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 AM CST SUN FEB 27 2011
.AVIATION...NO MAJOR CHANGES TO THE GOING TAFS WITH THIS ISSUANCE.
WINDS HAVE INCREASED AT ALL TERMINALS WITH MVFR CIGS CURRENTLY AT
ALL SITES. KAEX MAY BREAK FOR A TIME THIS AFTERNOON...HOWEVER ALL
OTHER SITES ARE FORECAST TO REMAIN MVFR AS MARINE LAYER STRATUS
CONTINUES TO PUSH NORTHWARDS. CIGS ARE FORECAST TO LOWER THIS
EVENING BACK INTO IFR RANGE. OTHERWISE WILL CONTINUE TO LEAVE THE
MENTION OF RAIN OR ISOLATED THUNDERSTORMS OUT OF THE TAF AT THIS
POINT. BEST TIME FOR THUNDER TO OCCUR IF ANY WOULD BE BETWEEN
05Z-12Z.
BRAZZELL
&&
.PREV DISCUSSION... /ISSUED 944 AM CST SUN FEB 27 2011/
DISCUSSION...MAIN ISSUE FOR THE UPDATE WAS TO INCREASE WINDS JUST
A TAD AS GRADIENT INCREASES. OTHERWISE ZONES WERE IN FINE SHAPE.
MARINE...DID GO AHEAD AND RE-ISSUE DENSE FOG ADVISORY TIL NOON AS
DENSE FOG STILL BEING REPORTED AT SOUTH MARSH ISLAND 268 AND
VERMILION 26. VISIBLE SATELLITE IMAGERY ALSO SHOWING THE FOG
LIKELY EXTENDS UP INTO VERMILION BAY AS WELL. WINDS SHOULD
INCREASE ENOUGH BY NOON TO MIX THE FOG OUT.
PREV DISCUSSION... /ISSUED 752 AM CST SUN FEB 27 2011/
UPDATE...
REPORTS FROM OFFSHORE RIGS AND RIVER PILOTS INDICATE VISIBILITIES
HAVE IMPROVED OVER A MAJORITY OF THE NEAR SHORE COASTAL WATERS...WITH
ONLY ONE PATCH OF FOG WITH VISIBILITIES LESS THAN ONE MILE OFF THE
VERMILION PARISH COAST. WITH WIND SPEEDS CONTINUING TO INCREASE
TODAY...SHOULD NOT HAVE ANY WIDESPREAD DENSE SEA FOG ISSUES AND
HAVE GONE AHEAD AND CANCELLED THE REMAINDER OF THE MARINE DENSE
FOG ADVISORY.
RUA
PREV DISCUSSION... /ISSUED 548 AM CST SUN FEB 27 2011/
AVIATION...
SRLY WINDS BEGINNING TO PICK UP THIS MORNING...HELPING TO KEEP FOG
DEVELOPMENT AT BAY. HOWEVER...WIDESPREAD MOSTLY IFR CIGS PREVAIL
ACRS THE AREA AS MOISTURE CONTINUES TO STREAM NORTHWARD FM THE
GULF. CIGS WILL LIFT TO MVFR BY MID MORNING...WITH BASES AROUND
1500 FT AT SRN TAF SITES...2500 AT KAEX. STRONG SRLY WINDS OF
15-20 KT EXPECTED TODAY WITH GUSTS OF 25-30 KT. WINDS WILL
DIMINISH SLIGHTLY THIS EVENING WITH CIGS LOWERING AGAIN TO IFR.
PREV DISCUSSION... /ISSUED 430 AM CST SUN FEB 27 2011/
DISCUSSION...
UPPER LEVEL STORM SYSTEM IS MOVING OUT OF SOUTHERN CALIFORNIA AND
INTO THE SOUTHWEST U.S. THIS EARLY MORNING WITH LOWER PRESSURE AT
THE SURFACE FORMING ON THE LEE-SIDE OF THE ROCKIES. THIS IS HELPING
TO INCREASE BOUNDARY LAYER WINDS KEEPING ANY FOG FORMATION TO A
SMALL AREA IN THE NEAR SHORE WATERS OF SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA. WARM AND MUGGY CONDITIONS DURING THIS
OVERNIGHT WITH TEMPERATURES ALREADY AT OR NEAR LEVELS THAT WOULD
BE NORMAL FOR HIGHS.
SUNDAY WILL BE WARM...MUGGY AND BREEZY AS STRONG SOUTH WIND
TRANSPORT BAY OF CAMPECHE GULF OF MEXICO AIR INTO THE REGION.
MOISTURE WILL BE CONFINED TO THE LOWEST LEVELS OF THE ATMOSPHERE...SO
NOT LOOKING FOR ANY SHOWERS TODAY.
WEST COAST SYSTEM WILL CONTINUE TO OPEN UP AND MOVE EASTWARD
ACROSS THE NATION OVER THE NEXT COUPLE OF DAYS. BEST UPPER LEVEL
SUPPORT AND DYNAMICS WITH THIS SYSTEM WILL BE ACROSS THE MIDDLE
PART OF COUNTRY AND NORTH OF THE FORECAST AREA. WINDS ABOVE THE
SURFACE WILL CONTINUE TO VEER TO THE SOUTHWEST AHEAD OF THE
SYSTEM...HELPING TO BRING A DRY WARM LAYER FROM OLD MEXICO ACROSS
THE FORECAST AREA AND HELPING TO STRENGTHEN CAP. LOOKS LIKE ANY
SHOWER ACTIVITY WILL HAVE TO WAIT FOR LOW LEVEL CONVERGENCE WITH
PRE-FRONTAL TROF FEATURE AHEAD OF THE COLD FRONT THAT WILL MOVE
ACROSS LATE TONIGHT AND DURING THE EARLY MORNING HOURS ON
MONDAY...THAT WILL HELP PRODUCE A THIN BAND OF SHOWERS...AND MAYBE
AN ISOLATED STORM. WITH BEST UPPER LEVEL SUPPORT TO THE
NORTH...WOULD NOT EXPECT ANY OF THE STORMS TO BECOME TOO STRONG.
ONCE THE PACIFIC COLD FRONT MOVES THROUGH...DRY AND FAIR WEATHER
WILL PREVAIL THROUGH MID-WEEK WITH TEMPERATURES BACK TO MORE
SEASONAL LEVELS.
THE NEXT CHANCE OF RAIN AFTER THAT...WILL BE NEXT WEEKEND...ALTHOUGH
EXTENDED GUIDANCE SHOW DIFFERENCES IN THE STRENGTH OF THE STORM
SYSTEM AND FRONTAL PASSAGE ON SATURDAY. AS A HEADS UP...THE ECMWF
IS MUCH STRONGER WITH THE SYSTEM AND COULD SUPPORT SEVERE WEATHER.
JUST SOMETHING TO WATCH TO SEE HOW GUIDANCE RESOLVE THESE
DIFFERENCES OVER THE NEXT FEW DAYS.
RUA
MARINE...
BOUNDARY LAYER WINDS HAVE INCREASED THIS MORNING IN RESPONSE TO
DEVELOPING STORM SYSTEM OVER THE ROCKIES. THE STRONGER WINDS HAVE
HELPED DISPERSE SOME OF THE SEA FOG...WITH VISIBILITIES STILL
BELOW ONE MILE IN AREAS BETWEEN HIGH ISLAND AND MARSH ISLAND.
THEREFORE...HAVE TRIMMED MARINE DENSE FOG ADVISORY TO JUST THE
NEAR SHORE WATER ZONES BETWEEN HIGH ISLAND AND INTRACOASTAL CITY.
THE FOG SHOULD LIFT IN THESE AREAS DURING THE MORNING HOURS AS
WINDS CONTINUE TO INCREASE. SMALL EXERCISE CAUTION CRITERIA WILL
BE MET TODAY WITH THE POSSIBILITY OF A SMALL CRAFT ADVISORY FOR THE
OUTER WATERS TONIGHT.
A COLD FRONT IS STILL EXPECTED TO REACH THE COASTAL WATERS BY
DAYBREAK MONDAY AND EXIT THE COASTAL WATERS AROUND MIDDAY. AS THE
WINDS DECREASE BEFORE FRONTAL PASSAGE...THERE WILL BE A SMALL
WINDOW FOR SOME SEA FOG TO REDEVELOP OVER THE NEAR SHORE WATERS
DURING THE OVERNIGHT.
MODERATE OFFSHORE FLOW WILL DEVELOP BEHIND THE COLD FRONT BRINGING
MUCH LOWER DEW POINTS OVER THE GULF...AND THIS WILL END SEA FOG
FORMATION THROUGH MID-WEEK.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 78 65 77 48 69 / 10 30 20 0 0
KBPT 77 63 76 50 70 / 10 40 10 0 0
KAEX 82 64 78 43 69 / 10 40 20 0 0
KLFT 79 66 78 48 69 / 10 30 30 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM...VERMILION BAY.
&&Hazardous weather outlook, Feb 27, 4:45 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 445 AM CST SUN FEB 27 2011 GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 281200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON- ORANGE- 445 AM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WARM...MUGGY AND BREEZY CONDITIONS WILL OCCUR AHEAD OF A PACIFIC COLD FRONT THAT WILL MOVE ACROSS LATE TONIGHT. A FEW SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW SHOWERS WILL END ON MONDAY MORNING AS A COLD FRONT EXITS THE AREA. FAIR AND SEASONAL CONDITIONS WILL THEN BE LIKELY FOR MOST OF THE UPCOMING WEEK. THE NEXT STORM SYSTEM WILL MOVE ACROSS THE REGION ON SATURDAY WITH THE POSSIBILITY OF THUNDERSTORMS. IT IS TOO EARLY AT THIS POINT TO TELL JUST HOW STRONG ANY OF THE STORM WILL BE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ450-452-455-470-472-475-281200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 445 AM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT DENSE SEA FOG NEAR THE COAST WILL DISPERSE AS WINDS INCREASE ON SUNDAY MORNING. STRONG SOUTHERLY WINDS WILL OCCUR THROUGH THE DAY INTO TONIGHT WITH THE CHANCE OF SMALL CRAFT ADVISORY CONDITIONS BEYOND 20 NM. THERE IS ALSO THE POSSIBILITY OF SOME SEA FOG TO DEVELOP LATER TONIGHT AS WINDS DECREASE JUST AHEAD OF A PACIFIC COLD FRONT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY OFFSHORE FLOW IS EXPECTED THROUGH MIDWEEK...PRECLUDING SEA FOG DEVELOPMENT. ONSHORE WINDS WILL DEVELOP BY THE END OF THE WEEK AHEAD OF THE NEXT STORM SYSTEM EXPECTED ON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:45 AM CST | Marine Dense Fog Advisory | LCH | 3 hr |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.